Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking cymbalta and aderall. Are these safe medications?

Hi, I have been on Cymbalta for about 8 years. I am currently taking 60mg/1xper day in the morning. It is manageable. Just over a year ago I started taking Adderall XR 30mg/ 1xper day and although I will never be normal I feel more mentally healthy than I ever have. I have recently gone through some major depressing stuff and I have really handled it better than I think most people would have been able to. I am wondering if I should try to go off the Cymbalta and try just the Adderall? How long is it safe to stay on Cymbalta? FYI I am a 40 year old female, 5 5 240 lbs.
Asked On : Mon, 4 Feb 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hai seeladavidsalon,

Cymbalta ie Duloxetine (60mg/1xper day in the morning) for about 8 years
Adderall XR ie amphetamine/dextroamphetamine 30mg/ 1xper day for last 1 year
currently depressed

I need to know for what reason you have been started on Cymbalta 8yrs ago. I feel You have some ongoing stress for continual depressive symptoms or you may have some underlying other medical reason (eg.hypothroidism ) for continual depressive symptoms. Adderall XR is a stimulant but not a preferred Antidepressent. You may reqiure to stop Adderall XR, reevaluate your diagnosis with necessary investigations & started upon an antidepressent accordingly. A SSRI drug may be preferred than duloxetiene if not tried earlier.

My best wishes !

Answered: Mon, 4 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Zainab Hassanali's  Response
cymbalta is used to treat depression and anxiety states while adderall is a chemical drug that is used to nacrolepsy and attention deficit disorders.
i dont think it would be a gud idea to stop the medication abrupty and continue with the other as these medications have withdrawal symptoms which are not worse than the symptoms you were experiencing before you were put on the medications
i would suggest see your psychiatrist for tapering of the medication if need be.
hope have been able to answer your query
take care.
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor